Alert archive / Indiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 285, NWS Wilmington, OH

August 10, 2006Dearborn County, Ohio County, Switzerland County, Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at Aug 10, 2006, 2:49 PM EDT for Dearborn County, Ohio County, Switzerland County, Indiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2006, 2:49 PM EDT (18:49 UTC)
Expired
Aug 10, 2006, 3:45 PM EDT
In force
56 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

Counties Dearborn County, IN, Ohio County, IN, Switzerland County, IN

The radar

The Cincinnati radar (KILN), 112 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 1:44 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 336 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1749 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1749 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
1509 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:27 PM EDT, 22 minutes earlier.

Area forecast discussion, Aug 10, 2:27 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
227 PM EDT THU AUG 10 2006

.AVIATION /18Z-18Z/...
FIRST ROUND OF TSRA IS MOVING THRU THE WESTERN FA. THIS IS LEFT
OVER FROM OVERNIGHT MCS.  THIS WILL MOVE THROUGH THE TAFS BY 00Z.
MODELS ARE NOW INDICATING THAT ANOTHER ROUND OF CONVECTION WILL
DROP SOUTHEAST ALONG BOUNDARY IN SRN IN/NRN KY BETWEEN 00Z-06Z.
LOOKS LIKE KCVG/KLUK WILL BE THE MAIN AREA THIS IS HIT...WITH KDAY
AND KILN ON THE EDGE. KCMH AND KLCK LOOK LIKE THEY WILL BE TOO FAR NORTHEAST.

CONVECTION WILL LINGER IN THE SOUTHWEST PAST 12Z...AS H/5 SW
DOESNT SWING THRU TIL AFT 12Z.

SITES
&&

.SHORT TERM /THIS AFTERNOON/...
UPDATED POPS BASED ON RADAR THIS AFTERNOON.

SITES

&&

.PREV DISCUSSION...
 /ISSUED 1209 PM EDT THU AUG 10 2006/

SHORT TERM /REST OF TODAY/...
UPDATED POPS IN THE WEST. REMAINS OF MORNING MCS IS MOVING EAST
THROUGH INDIANA AND SHOULD WORK INTO PORTIONS OF WEST CENTRAL OHIO AND
THE MIAMI AND WHITEWATER VALLEYS. IT APPEARS THE SYSTEM IS
WEAKENING...BUT IT LOOKS LIKE LIKELY POPS ARE WARRENTED.

IN THE SW INCREASED POPS. MODELS HAVE MODERATE INSTABILITY AND WITH
FRONT IN THE VICINITY...EXPECT CONVECTION TO DEVELOP.

TEMPS RUNNING WARMER THE CURVE...SO UPPED TEMPS A LITTLE.

SITES

PREV DISCUSSION...
 /ISSUED 639 AM EDT THU AUG 10 2006/

AVIATION /12Z-12Z/...
STRONG MID/UPPER LEVEL RIDGE OVER NATIONS MID SECTION WITH MEAN
TROF OVER SE CANADA AND NE U.S. THIS PLACES THE OHIO VALLEY IN
NWRLY FLOW ALOFT. A SERIES OF SHORT WAVES WILL DROP SE AFFECTING
THE REGION THRU THE PERIOD. INITIAL S/W AND ASSOCIATED PRECIP
PUSHED EAST OF FA OVERNIGHT. IN THE WAKE OF THIS SYSTEM LIGHT WIND
FLOW...MOIST AIRMASS WITH A WET GROUND...THE STAGE WAS SET FOR
FOG DEVELOPMENT. NEXT S/W TO AFFECT THE REGION THIS AFTN AND
OVERNIGHT. FORECAST MODELS INDICATE SOME WEAK LO LEVEL CONVERGENCE
ALONG WITH UVM INDICATED IN THE OMEGA FIELD AT 7H. MODERATE
INSTABILITY DEVELOPS WITH THE BEST CAPES AROUND 2000 J/KG OVER SW
OH THIS AFTN. GIVEN INSTBY AND FORCING HAVE INCLUDED MENTION OF
THUNDER IN SW TAF SITES. AT THIS TIME HAVE HAVE JUST MENTIONED CB
AT KCMH AND KLCK WHERE INSTBY WL BE LOWER AND MORE UNCERTAINTY
EXISTS. PRECIP LIKELY TO LINGER ACRS CVG/LUK TAF SITES CLOSER
TO TRACK OF SFC WAVE WHICH IS EXPECTED TO DROP SE THRU KY LATE
TNGT.

PREV DISCUSSION...
 /ISSUED 435 AM EDT THU AUG 10 2006/

SHORT TERM /TODAY THROUGH FRIDAY NIGHT/...
AREA WILL REMAIN UNDER A NORTHWESTERLY FLOW ALOFT ON THE WEST SIDE
OF AN UPPER TROUGH. STRONG SHORT WAVE MOVING SOUTHEAST IN THE UPPER
FLOW WILL AFFECT OUR WEATHER TODAY.

WAVES ALONG A SURFACE FRONT WILL PROVIDE CONVERGENCE TODAY. WITH
SHOWERS ALREADY POPPING UP IN INDIANA...WENT WITH SCATTERED WORDING
FOR SHOWERS AND THUNDERSTORMS. KEPT SAME POPS AS PREVIOUS FORECAST.

MOST OF ILN AREA WILL DRY OUT TONIGHT AFTER THE FRONT SAGS SOUTH OF
THE OHIO RIVER. EXTENDED DURATION OF SLIGHT CHANCE POPS OVER THE
SOUTHERN THIRD OF OUR AREA ON FRIDAY DUE TO ANOTHER WAVE PROGGED TO
MOVE ALONG THE FRONT. THE WHOLE AREA WILL BE DRY FRIDAY NIGHT WITH
HIGH PRESSURE SETTLING SOUTH FROM THE GREAT LAKES.

STAYED NEAR MAV GUIDANCE FOR TEMPERATURE FORECAST. AFTER BEING ABOVE
NORMAL FOR MOST OF THIS MONTH...READINGS ARE FORECAST TO DROP BELOW
NORMAL ON FRIDAY.

CONIGLIO

A
PREV DISCUSSION...

LONG TERM /SATURDAY THROUGH WEDNESDAY/...

HIGH PRESSURE CENTERED ACROSS THE EASTERN GREAT LAKES WILL PROVIDE
DRY CONDITIONS FOR SATURDAY AND SUNDAY.

ECMWF BRINGS CDFNT INTO AREA MONDAY...WHILE GFS WAITS UNTIL
TUESDAY.  FOLLOWED HPC GUIDANCE WHICH SUGGESTS THAT A SOLUTION A
LITTLE SLOWER THAN ECMWF.  KEPT CHC POPS MON-TUE. ANOTHER HIGH
BUILDS IN FOR TUE NGT AND WED.

WENT A LITTLE WARMER THAN MOS FOR HIGHS ON SATURDAY...THEN AGAIN ON
TUESDAY.  LOWS LOOKS PETTY GOOD.

SITES

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Aug 10, 9:06 AM EDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
906 AM EDT THU AUG 10 2006

KYZ096>100-OHZ026-034-035-043>046-051>056-061>065-071>074-078>082-
088-111315-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-WARREN-CLINTON-ROSS-HOCKING-CLERMONT-BROWN-HIGHLAND-
ADAMS-PIKE-SCIOTO-
906 AM EDT THU AUG 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON IN THE HEAT AND
HUMIDITY. SOME OF THE THUNDERSTORMS MAY REACH SEVERE
LIMITS...WITH DAMAGING WINDS BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

INZ050-058-059-066-073>075-080-KYZ089>095-OHZ042-060-070-077-
111315-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
DARKE-PREBLE-BUTLER-HAMILTON-
906 AM EDT THU AUG 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...MIAMI VALLEY OF
OHIO AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

THE ATMOSPHERE IS VERY MOIST AND UNSTABLE ALONG AND TO THE SOUTH
OF A STATIONARY FRONT...WHICH STRETCHES FROM IOWA INTO INDIANA.
AN UPPER LEVEL DISTURBANCE WILL DROP SOUTHEAST TODAY FROM THE
UPPER PLAINS...TRIGGERING THUNDERSTORM DEVELOPMENT ALONG AND NORTH
OF THE FRONT FROM EASTERN IOWA SOUTHEAST TO NORTHERN KENTUCKY.

THE COMBINATION OF THE INSTABILITY AND WINDS ALOFT WILL AID IN THE
DEVELOPMENT OF THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
AND POSSIBLY HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

SITES

In the hours before

Special weather statement, Aug 10, 9:09 AM EDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
909 AM EDT THU AUG 10 2006

INZ050-058-059-066-073>075-080-KYZ089>095-OHZ042-060-070-077-
101515-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
DARKE-PREBLE-BUTLER-HAMILTON-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...GREENVILLE...EATON...HAMILTON...
CINCINNATI
909 AM EDT THU AUG 10 2006

...MODERATE RISK OF SEVERE THUNDERSTORMS TODAY...

THE ATMOSPHERE IS VERY MOIST AND UNSTABLE ALONG AND TO THE SOUTH
OF A STATIONARY FRONT...WHICH STRETCHES FROM IOWA INTO INDIANA.
AN UPPER LEVEL DISTURBANCE WILL DROP SOUTHEAST TODAY FROM THE
UPPER PLAINS...TRIGGERING THUNDERSTORM DEVELOPMENT ALONG AND NORTH
OF THE FRONT FROM EASTERN IOWA SOUTHEAST TO NORTHERN KENTUCKY.

THE COMBINATION OF THE INSTABILITY AND WINDS ALOFT WILL AID IN THE
DEVELOPMENT OF THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
AND POSSIBLY HAIL.

SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

SITES

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 3:32 PM EDTSevere Thunderstorm WarningILNCarroll, Gallatin, Owen58 min
Aug 10, 4:32 PM EDTFlash Flood WarningILNOwen118 min
Aug 10, 2:09 PM EDTSevere Thunderstorm WarningILNRipley66 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.